iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryanxietyMy mother-in-law hallucinates after taking osteoporosis medication. Please suggest.

Why does my MIL have hallucinations after taking osteoporosis medicines?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At February 7, 2021
Reviewed AtFebruary 17, 2023

Patient's Query

Hi doctor,

My 75-year-old mother in law suffers from severe osteoporosis. Last year, she started to have motility problems. It got resolved after taking a combination of drugs and physiotherapy. But now, she is having symptoms of irritability, crying without any reason, feeling dejected, crushing around the people with hallucinations, and not finds peace at any place or with anybody. It appears that she wants to be sad every time and not finds happiness in anything. Kindly suggest a mode of action to solve her problems and to make her life comfortable.

Hi,

Welcome to icliniq.com.

I understand the concern. According to the details given, your mother in law has symptoms of depression due to various stress factors. I recommend having a psychiatrist consultation in person or a video consultation so that a detailed evaluation can be done and medications or counseling can be given. Please mention the medications taken for osteoporosis.

The Probable causes

Your mother in law has osteoporosis and taken drugs for osteoporosis.

Differential diagnosis

Your mother in law can have an organic depressive disorder or moderate depression with somatic syndrome.

Probable diagnosis

Your mother in law can have an organic depressive disorder.

Treatment plan

Consult a psychiatrist as soon as possible.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Siva Anoop Yella
Dr. Siva Anoop Yella

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy